Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 52, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 14, 2019, 9:23 PM MST for 7 counties in New Mexico. It took effect at Dec 15, 2019, 6:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2019, 9:23 PM MST (04:23 UTC)
- In effect from
- Dec 15, 2019, 6:00 AM MST
- Expired
- Dec 15, 2019, 6:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Chaves County, NM, Lincoln County, NM, San Miguel County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 115 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WWUS75 KABQ 150423 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 923 PM MST Sat Dec 14 2019 NMZ208-226-239-240-151200- /O.UPG.KABQ.HW.A.0017.191215T1300Z-191216T0100Z/ /O.NEW.KABQ.WI.Y.0052.191215T1300Z-191216T0100Z/ Southwest Mountains-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 923 PM MST Sat Dec 14 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Southwest Mountains, South Central Mountains, Eastern Lincoln County and Southwest Chaves County. * WHEN...From 6 AM to 6 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds will impact travel on north-to-south oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
923 WWUS75 KABQ 151150 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 450 AM MST Sun Dec 15 2019 NMZ208-226-239-240-160100- /O.CON.KABQ.WI.Y.0052.191215T1300Z-191216T0100Z/ Southwest Mountains-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 450 AM MST Sun Dec 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Southwest mountains, south-central mountains, eastern Lincoln County and southwest Chaves County. * WHEN...From 6 AM to 6 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds will impact travel on north-to-south oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
741 WWUS75 KABQ 152137 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 237 PM MST Sun Dec 15 2019 NMZ223-229-160100- /O.EXA.KABQ.WI.Y.0052.000000T0000Z-191216T0100Z/ Central Highlands-Northeast Highlands- 237 PM MST Sun Dec 15 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Central Highlands and Northeast Highlands. * WHEN...Through 6 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds will impact travel on north-to-south oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ208-226-239-240-160100- /O.CON.KABQ.WI.Y.0052.000000T0000Z-191216T0100Z/ Southwest Mountains-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 237 PM MST Sun Dec 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Southwest mountains, south-central mountains, eastern Lincoln County and southwest Chaves County. * WHEN...From 6 AM to 6 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds will impact travel on north-to-south oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 40
528 WWUS75 KABQ 160037 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 537 PM MST Sun Dec 15 2019 NMZ208-223-226-229-239-240-160145- /O.EXP.KABQ.WI.Y.0052.000000T0000Z-191216T0100Z/ Southwest Mountains-Central Highlands-South Central Mountains- Northeast Highlands-Eastern Lincoln County- Southwest Chaves County- 537 PM MST Sun Dec 15 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Strong westerly winds have tapered off from their peaks earlier this afternoon. The wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 14, 4:31 PM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Dec 14, 4:31 PM MST, 4 hours 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 431 PM MST Sat Dec 14 2019 .AVIATION... 00Z TAF CYCLE Breezy to windy westerlies continue this hour and are expected to taper off after sunset as the atmosphere decouples. MVFR conditions expected to move into northwestern TAF locations, KFMN and KGUP in the overnight and into the morning. Precipitation will mostly be relegated to the northern third of the state over the higher terrain, but also reaching valley locations through the northwestern quarter of the state tomorrow as a Pacific front moves through. Mtn obscurations with sn atop the mtns will also be favored through the TAF period through northern NM. Stronger wlys are expected back again by tomorrow afternoon at most TAF locations with gusts of 30-40kts possible, upwards of 40-50kts at higher elevation TAF locations to include KSRR. LLWS is once again a concern at some locations including KLVS and KROW. Meanwhile, a backdoor front will bring a northerly wind shift to northeastern NM, including KTCC by mid-day. 24 && .PREV DISCUSSION...236 PM MST Sat Dec 14 2019... .SYNOPSIS... We are in for quite the change in the pattern to finish off the weekend. A series of disturbances will bring accumulating snowfall to the northern mountains and some rain/snow mixes to the lower elevations. Strong winds will reach their peak on Sunday along and east of the central mountain chain. Travel may become hazardous Sunday morning with blowing snow and near white out conditions. Much colder air will filter in behind the storm system, with temperatures returning to near to above normal by mid-week next week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY)... Forecast challenges will be the extent and how much snow will accumulate now into Monday and how strong will the winds be Sunday. Total snowfall this forecast cycle was similar to last nights, so not making any changes to the winter storm warning and advisories. Thought about adding the Jemez Mountains in the winter weather advisories but the coverage of decent snowfall was very small. Of more concern is the Johnson and Bartlett Mesas zone where we could see advisory type snow later Sunday and Sunday night. Night crew will need to take a good look at it. So, snow will continue off and on over the northwest and north central mountains and northeast through Sunday night and probably into Monday. Highest accumulations will be in the Tusas Mountains, including Chama. 700 mb winds increase tonight into Sunday, reaching forecasted speeds of 60kt to nearly 70kt. However, MOS guidances from most models do not have surface winds reaching warning criteria where we have high wind watches. The exception is the NBS MOS which has 35kt plus from SRR to CQC and LVS. After coordination with EPZ and MAF we decided to leave the watches as is and see what the next model runs show. My apologies to the night crew! Strong cold fronts from the west and north will invade the state Sunday, with very cold air behind them. Monday night lows will rival the coldest temperatures so far late this fall. LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)... Fairly quiet from Monday night onward. A reinforcing punch of colder air will filter in Monday night as another (drier) upper level trough clips the northeastern corner of the state, leaving teens, single digits, and negatives the commonplace for Monday and Tuesday night's low temperatures. Indeed, the GFS 700 mb temperatures range from -10 to -12C. A ridge of high pressure will cross late Tuesday, helping to warm temperatures beginning Wednesday. An upper level trough and associated Pacific cold front will cross the state Thursday, triggering a few rain and snow showers across the northern tier. Little to no accumulation is expected from this system. Winds will become gusty across the eastern plains, as a leeside trough develops over the southern Rockies. A weak ridge will arrive for the early part of the weekend, with highs ranging from 40s across the north to 60s across the southern portion of the state on Saturday. 40/31 && .FIRE WEATHER... No significant fire weather concerns through the next seven days other than poor ventilation. Sunday and Monday will produce mostly good to excellent ventilation, except poor in the northeast. Then widespread poor ventilation each day except Thursday. Strong west flow will bring in snow over the northwest and north central mountains and northeast into Monday. Heaviest snow will be around Chama. Strongest winds will be on the east central highlands. It will turn noticeably colder Sunday through Tuesday before a gradual warming trend begins thereafter. No precipitation is forecast from Tuesday through Saturday of next week. 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday morning through Sunday afternoon for the following zones... NMZ208-226-239-240. Winter Weather Advisory until 8 PM MST Sunday for the following zones... NMZ202-213-214. Winter Storm Warning until 8 PM MST Sunday for the following zones... NMZ210. &&
Hazardous weather outlook, Dec 14, 4:59 AM MST, 16 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 459 AM MST Sat Dec 14 2019 NMZ201>241-151200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 459 AM MST Sat Dec 14 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Disturbances passing eastward along the Colorado and New Mexico border will bring periods of snow with light accumulation today. Snow will then increase in coverage and intensity tonight and Sunday as a stronger storm system crosses from the west. Up to 6 inches of snow will be possible by Sunday morning in the Tusas and Sangre de Cristo Mountains. In addition, strong winds will develop late tonight with gusts from 40 to 50 mph over mountain peaks across the forecast area. The strongest winds should impact the southern tier of mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday...Accumulating snow in the northern mountains will continue through Sunday, before tapering off Sunday evening. Storm total accumulations should reach several inches in the Sangre de Cristo Mountains, with over a foot across the high peaks of the Tusas Mountains. Lighter amounts are expected in the Jemez and Chuska Mountains. In addition, winds will strengthen further early Sunday morning, while spreading to the east slopes of the central mountain chain and adjacent high plains. The potential exists for wind gusts to 60 mph over the southwest and south central mountains, as well as the highest peaks of the southern Sangre de Cristo Mountains. Winds will weaken Sunday evening, while gusts to 50 mph linger along the east slopes of the south central mountains. The wind will blow and drift the snow in the northern mountains, producing periods of whiteout conditions with near zero visibility and very cold wind chill temperatures. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 44
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.